Alert archive / Kentucky / High Wind Warnings in 2008

High Wind Warning 1, NWS Louisville, KY

January 8, 200839 counties in Kentucky; 4 counties in Indiana

NWS Louisville, KY issued this high wind warning at Jan 8, 2008, 10:07 PM CST for 39 counties in Kentucky; 4 counties in Indiana. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 10:07 PM CST (04:07 UTC)
Expired
Jan 9, 2008, 2:12 AM CST
In force
4 hr
Issued by
NWS Louisville, KY
All 43 counties

Clark County, IN, Floyd County, IN, Jefferson County, IN, Scott County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 10:33 PM CSTNON-TSTM WND GST 56Lexington, KYMEASURED WIND GUST AT WTVQ
Jan 8, 10:53 PM CSTNON-TSTM WND GST 474 Sse Louisville, KYMEASURED AT LOUISVILLE INTERNATIONAL AIRPORT.
Jan 8, 11:06 PM CSTNON-TSTM WND GST 42Perryville, KYMEASURED AT PERRYVILLE ELEMENTARY SCHOOL.
Jan 8, 11:42 PM CSTNON-TSTM WND GST 43Harrodsburg, KY
Jan 8, 11:42 PM CSTNON-TSTM WND GST 44Carlisle, KYMEASURED AT NICHOLAS COUNTY ELEMENTARY SCHOOL.
Jan 8, 11:42 PM CSTNON-TSTM WND GST 45Richmond, KYMEASURED AT HUMMEL PLANETARIUM AT EASTERN KENTUCKY UNIVERSITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 090407
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EST TUE JAN 8 2008

.A STRONG COLD FRONT MOVING THROUGH THE REGION WILL BRING
CONTINUED GUSTY WINDS TO THE AREA TONIGHT AND EARLY TOMORROW.

INZ078-079-091-092-KYZ028>043-045>049-053>057-063>067-073>078-081-
082-090900-
/O.UPG.KLMK.WI.Y.0001.000000T0000Z-080109T1200Z/
/O.NEW.KLMK.HW.W.0001.080109T0407Z-080109T0900Z/
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1107 PM EST TUE JAN 8 2008 /1007 PM CST TUE JAN 8 2008/

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST /3 AM CST/
WEDNESDAY...

SOUTHWEST WINDS OF AROUND 30 MPH WITH GUSTS TO AROUND 50 TO 60 MPH
WILL CONTINUE ACROSS THE AREA OVERNIGHT AS A STRONG
COLD FRONT PASSES THROUGH THE REGION. WINDS WILL BEGIN TO
DECREASE TOWARD DAWN AS THE FRONT MOVES OFF TO THE EAST.

MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD
USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES.

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WIND OF
THIS MAGNITUDE.

$$

INZ076-077-083-084-089-090-KYZ023>027-061-062-070>072-090900-
/O.EXT.KLMK.WI.Y.0001.000000T0000Z-080109T0900Z/
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
1107 PM EST TUE JAN 8 2008 /1007 PM CST TUE JAN 8 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST /3 AM CST/
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST /3 AM CST/
WEDNESDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL
CONTINUE ACROSS THE AREA THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT
APPROACHES THE REGION. THE COLD FRONT WILL MOVE THROUGH LATE
TONIGHT INTO THE EARLY MORNING HOURS...WITH WINDS DECREASING TOWARD
DAWN.

MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD
USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES.

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$
1 follow-up statement
000 
WWUS73 KLMK 090812
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EST WED JAN 9 2008


INZ078-079-091-092-KYZ028>043-045>049-053>057-063>067-073>078-081-
082-090915-
/O.CAN.KLMK.HW.W.0001.000000T0000Z-080109T0900Z/
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
312 AM EST WED JAN 9 2008 /212 AM CST WED JAN 9 2008/

...HIGH WIND WARNING IS CANCELLED...

THE STRONG WINDS THAT PROMPTED THE HIGH WIND WARNING HAVE
SUBSIDED...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH WILL
CONTINUE EARLY THIS MORNING BEFORE DECREASING TO 5 TO 10 MPH THIS
AFTERNOON.

$$

INZ076-077-083-084-089-090-KYZ023>027-061-062-070>072-090915-
/O.CAN.KLMK.WI.Y.0001.000000T0000Z-080109T0900Z/
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
312 AM EST WED JAN 9 2008 /212 AM CST WED JAN 9 2008/

...WIND ADVISORY IS CANCELLED...

THE STRONG WINDS THAT PROMPTED THE WIND ADVISORY HAVE
SUBSIDED...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Jan 8, 10:05 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 8, 10:05 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 PM EST TUE JAN 8 2008

.MESO UPDATE 11 PM EST...

WITH NUMEROUS REPORTS OF 45-55 MPH WINDS AND LOCALLY HIGHER
AMOUNTS IN BLUEGRASS REGION...HAVE DECIDED TO UPGRADE WIND
ADVISORY TO HIGH WIND WARNING FOR ALL AREAS EXCEPT OUR WESTERN TWO
TIERS OF COUNTIES. THE SYNOPTIC COLD FRONT STRENGTHENING AND WHAT
LITTLE PRECIP WE HAVE OUT THERE IS HELPING TO MIX DOWN HIGH
GRADIENT WINDS TO THE SURFACE. POWER LINES HAVE BEEN DOWNED IN
LOUISVILLE ALREADY...AND MORE WILL BE POSSIBLE WITH THE HIGH
GRADIENT WINDS. WILL END HIGH WIND WARNING (AND THE WIND ADVISORY
OVER THE WRN TWO TIERS) AT 4 AM EST.

TORNADO WATCH REMAINS IN EFFECT OVER NERN CWA UNTIL 4AM EST...BUT
WILL LIKELY CANCEL THAT EARLY...PERHAPS BY MIDNIGHT OR 1AM EST.

UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION...

MESO/EVENING UPDATE AT 10 PM EST...

WITH INCREASING JET ALONG BASE OF SHORTWAVE TROUGH...STORM
PREDICTION CENTER HAS ISSUED A TORNADO WATCH UNTIL 09Z FOR JEFFERSON
COUNTY INDIANA...AND AREAS EAST OF OLDHAM/SHELBY COUNTIES...NOT
INCLUDING LEX NOR SDF. ISOLATED THREAT FOR DAMAGING WINDS AND
POSSIBLY A TORNADO WILL CONTINUE WITHIN THE WATCH AREA. PREVIOUS
TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE.

NEW WCN OUT...AND NEW GRIDS/ZONES BEING SENT SHORTLY.

MESO UPDATE AT 915 PM EST...

CURRENTLY...MAIN PRESSURE TROUGH IS LOCATED FROM ROUGHLY PAOLI
INDIANA...SE TOWARD TELL CITY INDIANA...WHERE THE NEXT LINE OF
SHOWERS/STORMS RESIDES (SYNOPTIC TEMPERATURE FRONT IS EVEN FURTHER
WEST). THIS IS PRODUCING WIND GUSTS OF 40-45 MPH AND VERY HEAVY
RAINFALL (FLASH FLOOD WARNING FOR DUBOIS/ORANGE CONTINUES UNTIL
930 PM EST). THIS LINE HAS NOT INCREASED IN STRENGTH TOO MUCH OVER
THE LAST HOUR...BUT WITH LOW- LEVEL JET OF 60+ KNOTS FROM
SHORTWAVE MOVING THROUGH...COULD SEE INTENSIFICATION IN THE FORM
OF BOWING SEGMENTS. WILL SEE IF SPC ISSUES A SECOND WATCH IN PLACE
OF AND FURTHER EAST OF CURRENT WATCH. MAIN THING WORKING AGAINST
THIS LINE IS THE LACK OF INSTABILITY...THOUGH SFC LIS FROM ZERO
TO -1 ARE PRESENT AHEAD OF THIS LINE VIA LAPS/MSAS ANALYSES.

FURTHER EAST AND SOUTH...CONVECTION MOVING NEWD FROM TENNESSEE
INTO S-CNTRL AND CENTRAL KY SEEMS TO BE WEAKENING. SO OTHER THAN A
HEAVY RAINFALL AND 30-40 MPH WIND THREAT...SO NOT SEE A REAL
SVR/TOR THREAT WITH THIS MASS OF RAIN.

OVER THE NEXT 2-3 HOURS...THE MAIN THREAT OF ISOLATED DAMAGING
WINDS/TOR THREAT SEEMS TO BE WITH THE PRESSURE TROUGH CURRENTLY
OVER OUR NWRN CWA.

OTHERWISE...WILL ADJUST POPS FOR CURRENT TRENDS...AND WAIT ON SPC
TO SEE IF ANOTHER WATCH WILL COME OUT FOR SRN IN AND NRN KY. WILL
ALSO CONTINUE WIND ADVISORY THROUGH 7AM EST FOR THE ENTIRE CWA AS
UPSTREAM GRADIENT WINDS ARE RANGING FROM 35-45 KTS (NOT ASSOCIATED
WITH CONVECTION). TEMPS WILL ALSO PLUMMET BEHIND THE FROPA. IT IS
POSSIBLE THAT THE FAR ERN CWA COULD SEE WEDNESDAY HIGHS JUST
AFTER MIDNIGHT...DEPENDING ON FROPA TIMING.

WILL UPDATE ZONES/GRIDS BEFORE 10 PM EST.

UPDATE AT 8PM EST...

DEW POINTS HAVE INCREASED 1 TO 2 DEGREES FROM CKV THRU OWB OVER
THE PAST HOUR. BNA HAS ISSUED A COUPLE OF SVR IN LEWP LINE
SEGMENTS NEAR THE TN RIVER. WIND GUSTS CONTINUE TO HOVER AROUND 30
MPH WITH SDF THE STRONGEST AT 38 MPH. STRONGEST INSTABILITY IS
ACROSS THE MAGNOLIA STATE INTO SW TN...MAINLY SOUTH OF I 40.
LTG DATA SHOWS 2 STRIKES IN LOUISVILLE METRO...WITH BULK OF THE
ACTIVITY IN SW TN AND MS.

ONE LAST TIDBIT...ASOS AT LOU TEMPERATURE IS ERRONEOUS AND WILL BE
REPAIRED WED AM.

SHORT-TERM (TONIGHT AND WEDNESDAY)...

MAIN FORECAST CONCERNS FOCUS AROUND THE STRONG COLD FRONT THAT WILL
MOVE ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THE
TONIGHT PERIOD.

THE ENTIRE AREA IS IN A SLIGHT CHANCE FOR SEVERE AND AS OF 19Z THE
NORTHERN AND WESTERN PARTS OF THE FORECAST AREA ARE IN A TORNADO
WATCH UNTIL 03Z. ALSO A WIND ADVISORY IS IN EFFECT FOR STRONG GUSTS
WITH GRADIENT WINDS FOR TONIGHT.

A MID LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT
MOVES TO THE EAST AND THIS ALONG WITH A STRONG COLD FRONT MOVING
EAST OUT OF MISSOURI WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS
ACROSS THE AREA TONIGHT. THE MAIN THREAT EARLY THIS EVENING WILL BE
OVER THE WEST HALF OF THE FORECAST AREA. THE STORMS WILL MOVE INTO
AREAS EAST HALF OF THE FORECAST AREA LATER IN THE EVENING. THE
INSTABILITY WITH THIS SYSTEM IS WEAK BUT THE SHEAR IS STRONG ENOUGH
TO TRIGGER AT LEAST SOME SEVERE STORMS.

THE MAIN AREA OF SHOWERS WILL END SHORTLY AFTER THE FRONT PUSHES
THROUGH. WINDS WILL REMAIN GUSTY BEHIND THE FRONT WITH GUSTS
DIMINISHING AROUND DAYBREAK AS THE LOW CONTINUES TO MOVE OFF TO THE
NORTHEAST.

HIGH PRESSURE WILL MOVE INTO THE AREA DURING THE DAY ON WEDNESDAY
WITH CLOUDS DECREASING. TEMPERATURES WILL BE SOME 10 TO 15 DEGREES
COOLER ON WEDNESDAY THAN THE RECORD HIGHS RECORDED TODAY.

&&

.AVIATION (00Z TAFS)...

...SIGNIFICANT AVIATION CONCERN FOR THE NEXT SIX HOURS...

PRE-FRONTAL LINE OF SHOWERS/STORMS STRETCHES FROM IND...TO WEST OF
SDF...TO WEST OF BWG. THIS IS MOVING NEWD...AND WILL AFFECT THE SDF
AND BWG TAF SITES WITHIN THE NEXT HOUR...AND THE LEX TAF SITE MOST
LIKELY AFTER 01Z...MAYBE LATER. VSBYS DOWN TO ONE MILE OR
LESS...HEAVY RAINFALL...AND LOW VFR/HIGH MVFR CIGS WILL BE POSSIBLE.
GUSTY SW WINDS WILL ALSO CONTINUE IN AND OUTSIDE OF
CONVECTION...THOUGH T-STORMS MAY BE ABLE TO PRODUCE WSW WIND GUSTS
OVER 40 KTS. WILL LEAVE THIS OUT OF THE TAFS AT THIS TIME...BUT WILL
CONTINUE THE NON-CONVECTIVE WIND GUSTS OF AROUND 30 KTS FOR ROUGHLY
SIX MORE HOURS.

MAIN FRONT IS FURTHER WEST IN S-CNTRL IL...JUST REACHING FAR WRN KY.
THIS COULD BRING A SECONDARY LINE OF SHRA/TSRA THROUGH THE TAF
SITES...WITH ALL PRECIP LIKELY EXITING CENTRAL KY TO THE EAST BY
06-08Z. GRADIENT WINDS WILL VEER AROUND TO THE NW BEHIND THE FRONT
AND CONTINUE TO BE GUSTY TOWARD 08-10Z. HIGH MVFR CIGS MAY CONTINUE
UNTIL THEN AS WELL...WITH CLEARING 12Z AND LATER. WINDS WILL WANE
WITH TIME BETWEEN 12-18Z WED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WARNING UNTIL 4 AM EST /3 AM CST/ WEDNESDAY FOR
     KYZ028>043-045>049-053>057-063>067-073>078-081-082.

     WIND ADVISORY UNTIL 4 AM EST /3 AM CST/ WEDNESDAY FOR KYZ023>027-
     061-062-070>072.

IN...HIGH WIND WARNING UNTIL 4 AM EST WEDNESDAY FOR INZ078-079-091-
     092.

     WIND ADVISORY UNTIL 4 AM EST /3 AM CST/ WEDNESDAY FOR INZ076-077-
     083-084-089-090.

&&

SHORT TERM...MBS
UPDATES......AL
AVIATION.....AL
Hazardous weather outlook, Jan 8, 9:20 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EST TUE JAN 8 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1020 PM EST TUE JAN 8 2008 /920 PM CST TUE JAN 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. WIND
GUSTS...NOT RELATED TO THUNDERSTORMS...OF 40 TO 50 MPH ARE EXPECTED
BOTH AHEAD AND BEHIND THE FRONT. A WIND ADVISORY CONTINUES IN
EFFECT. THE STRONG WINDS WILL BE A HAZARD TO TRAVELERS...SO USE
CAUTION WHILE DRIVING OVERNIGHT.

A TORNADO WATCH IS IN AFFECT FOR PARTS OF SOUTHEAST INDIANA AND
NORTHEAST KENTUCKY...EAST OF A LINE FROM LOUISVILLE TO SCOTTSBURG
INDIANA. WIND IS THE PRIMARY SEVERE WEATHER THREAT WITH AN ISOLATED
TORNADO POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF WIND DAMAGE OVERNIGHT
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE OR LOCAL LAW
ENFORCEMENT.

DK

In the hours before

Special weather statement, Jan 8, 8:08 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EST TUE JAN 8 2008

INZ084-089-KYZ023-090315-
CRAWFORD IN-PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...HAWESVILLE
908 PM EST TUE JAN 8 2008 /808 PM CST TUE JAN 8 2008/

...STORMS WITH STRONG WINDS MOVING ACROSS PARTS OF SOUTHERN
INDIANA...

AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM HANCOCK COUNTY IN
KENTUCKY INTO PERRY AND CRAWFORD COUNTIES IN INDIANA. THE LINE
WILL SINK SOUTHEAST WHILE INDIVIDUAL STORMS RACE NORTHEAST AT 50
MPH.

IF YOU LIVE IN TELL CITY AND ENGLISH INDIANA...YOU CAN EXPECT A
PERIOD OF HEAVY RAIN...ACCOMPANIED BY WIND GUSTS AROUND 40 MPH
THROUGH 945 PM EST.

USE EXTRA CAUTION IF DRIVING AND WATCH FOR REDUCED VISIBILITIES IN
HEAVY RAIN. ALSO WATCH FOR PONDING OF WATER ON ROADS AND LOW LYING
AREAS.

DK
Special weather statement, Jan 8, 8:52 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EST TUE JAN 8 2008

KYZ033>043-045>049-054>057-064>067-075>078-081-082-090445-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
952 PM EST TUE JAN 8 2008 /852 PM CST TUE JAN 8 2008/

...RAIN AND GUSTY WINDS LATE THIS EVENING OVER EAST CENTRAL AND
PARTS OF SOUTH CENTRAL KENTUCKY...

AN AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
PUSH NORTHEAST AT AROUND 50 MPH BETWEEN 10 PM AND MIDNIGHT EST (9
PM AND 11 PM CST) OVER ALL OF EAST CENTRAL KENTUCKY AND EASTERN
SECTIONS OF SOUTH CENTRAL KENTUCKY. THIS INCLUDES LEXINGTON
FRANKFORT COLUMBIA DANVILLE RICHMOND WINCHESTER AND
CAMPBELLSVILLE.

THE RAIN WILL BE WIND SWEPT AT TIMES WITH WINDS GUSTING TO BETWEEN
30 AND 40 MPH. THE RAIN WILL CAUSE PONDING OF WATER ON ROADS AND
LOW LYING AREAS. RAINFALL AMOUNTS OF ONE QUARTER TO LOCALLY AROUND ONE
INCH WILL OCCUR THROUGH MIDNIGHT.

THE COMBINATION OF RAIN AND GUSTY WINDS WILL MAKE DRIVING
HAZARDOUS LATE THIS EVENING. SLOW DOWN AND USE EXTRA CAUTION.

TWF
Special weather statement, Jan 8, 8:58 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EST TUE JAN 8 2008

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-090500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
958 PM EST TUE JAN 8 2008 /858 PM CST TUE JAN 8 2008/

...COLD FRONT APPROACHES WITH STRONG WINDS...

A STRONG COLD FRONT WILL MOVE THROUGH THAT PART OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY WEST OF INTERSTATE 65 BY MIDNIGHT
EST.

THE FRONT WILL BE ACCOMPANIED BY SHOWERS AND WINDS GUSTING FROM 40
TO 50 MPH FROM THE SOUTH AHEAD OF THE FRONT WITH A SHIFT TO THE
WEST BEHIND THE FRONT AND SIMILAR WIND GUST SPEEDS.

THE COMBINATION OF RAIN AND GUSTY WINDS WILL MAKE DRIVING
HAZARDOUS TONIGHT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW
DOWN AND USE EXTRA CAUTION.

DK
Local storm report, Jan 8, 9:39 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     2 W LOUISVILLE          38.22N 85.78W
01/08/2008                   JEFFERSON          KY   BROADCAST MEDIA

            POWERLINES DOWN IN OLD LOUISVILLE AND IN SHIVELY ALONG
            PRESTON HIGHWAY.

&&

AL
Local storm report, Jan 8, 9:47 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM EST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND GST PARIS                   38.21N 84.26W
01/08/2008  M46 MPH          BOURBON            KY   BROADCAST MEDIA

&&

AL
Local storm report, Jan 8, 9:49 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND GST 2 N LEXINGTON           38.07N 84.46W
01/08/2008  M54 MPH          FAYETTE            KY   BROADCAST MEDIA

&&

AL

Nearby

High Wind Warnings in Kentucky, 2008High Wind Warnings in Indiana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.